# SDR 99ZZZX1052

- Difficulty date: February 8, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N8776N
- Make and model: Piper PA-28-140
- Aircraft serial: 2825600
- Engine: Lyc O320E2A
- System (JASC): 7414 · Magneto/Distributor
- Part: Gear
- Part number: 1050746Y
- Condition: Failed
- Location: Rt Magneto
- Component: Bendix
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

PILOT FOUND RT MAGNETO INOPERATIVE ON PRE-FLIGHT RUN-UP.  INVESTIGATION FOUND MANY TEETH MISSING FROM DISTRIBUTOR GEAR AND A BURNED SPOT ON THE DISTRIBUTOR BLOCK.  THE ENGINE HAS 750 HOURS SMOH, BUT NO RECORD OF THE MAGS OR OTHER ACCESSORIES BEING DONE.  THE MAG WAS ALSO QUITE OILY INSIDE FROM AN APPARENT LEAKING SEAL.  THE MAGS AND ACCESSORIES SHOULD HAVE BEEN OVERHAULED ALONG WITH THE ENGINE.
